Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 240, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 8, 2014, 7:11 AM CDT for Benton County, Washington County, Arkansas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2014, 7:11 AM CDT (12:11 UTC)
- Expired
- Oct 8, 2014, 7:33 AM CDT
- In force
- 22 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Benton County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 93 km from the middle of the area, began a volume at 12:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2440 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
151 WUUS54 KTSA 081211 SVRTSA ARC007-143-081300- /O.NEW.KTSA.SV.W.0240.141008T1211Z-141008T1300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 711 AM CDT WED OCT 8 2014 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL BENTON COUNTY IN NORTHWEST ARKANSAS... NORTHERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS... * UNTIL 800 AM CDT * AT 709 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST OF CINCINNATI...AND MOVING EAST AT 30 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IN OR NEAR THE PATH INCLUDE...WEDINGTON...SAVOY...ROCKY COMFORT...HARMON...WHEELER...TONTITOWN...ELM SPRINGS...CAVE SPRINGS...OAK GROVE...FAYETTEVILLE...JOHNSON...SHADY GROVE... SPRINGDALE AND LOWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3607 9449 3617 9452 3631 9410 3603 9404 TIME...MOT...LOC 1212Z 259DEG 24KT 3611 9444 HAIL...1.00IN WIND...<50MPH $$
1 follow-up statement
664 WWUS54 KTSA 081233 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 733 AM CDT WED OCT 8 2014 ARC007-143-081243- /O.CAN.KTSA.SV.W.0240.000000T0000Z-141008T1300Z/ BENTON AR-WASHINGTON AR- 733 AM CDT WED OCT 8 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WASHINGTON AND SOUTH CENTRAL BENTON COUNTIES IN NORTHWEST ARKANSAS IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. MODERATE TO HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3607 9449 3617 9452 3631 9410 3603 9404 TIME...MOT...LOC 1233Z 259DEG 24KT 3614 9427 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 8, 6:08 AM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Oct 8, 6:08 AM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 608 AM CDT WED OCT 8 2014 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. SCT TSRA CURRENTLY ACROSS FAR ERN OK AND NW AR MAY IMPACT KFSM/KXNA/KFYV THROUGH 14Z...AND WILL CARRY TEMPOS HIGHLIGHTING THUNDER AND MVFR VSBYS. ELSEWHERE...VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD...WITH VFR CONDITIONS FROM MID MORNING ON ACROSS THE AR TAF SITES. && .PREV DISCUSSION... /ISSUED 401 AM CDT WED OCT 8 2014/ DISCUSSION... SCATTERED CONVECTION HAS RECENTLY DEVELOPED ALONG THE ELEVATED FRONTAL ZONE AND IS EXPECTED TO PERSIST THROUGH THE MID MORNING HOURS WHILE GRADUALLY SHIFTING EASTWARD. TEMPS WILL CONTINUE WELL ABOVE NORMAL AS THE SFC BOUNDARY LIFTS NORTHWARD AND FOCUSES CONVECTION NORTH OF THE FORECAST AREA TONIGHT. THE SFC BOUNDARY AND/OR CONVECTIVE OUTFLOW WILL PUSH NEAR THE OK/KS BORDER ON THURSDAY...WITH CONVECTION EXPANDING NORTH OF THE BOUNDARY AND EXPANDING FURTHER SOUTH INTO THE AREA THURSDAY NIGHT. FORCING ALOFT WILL ALSO BE INCREASING AHEAD OF AN UPPER WAVE THAT WILL INTERACT WITH THE SFC BOUNDARY WHILE TAPPING AN AXIS OF DEEPER MOISTURE. THE RESULT WILL BE WIDESPREAD PRECIP THROUGH FRIDAY NIGHT BEFORE ENDING FROM WEST TO EAST ON SATURDAY. TEMPERATURES WILL BE MUCH COOLER DURING THIS TIMEFRAME. DATA HAVE COME INTO FAIRLY GOOD AGREEMENT ON ANOTHER UPPER WAVE FOLLOWING QUICKLY BEHIND THE LATE WEEK SYSTEM. WHILE THIS IS A RECENT CONVERGENCE IN MODEL SOLUTIONS...IT HAS BEEN ADVERTISED IN SOME WAY FOR SEVERAL DAYS BY THE ECMWF/UKMET THUS THERE IS A GOOD CHANCE THAT THE SCENARIO PANS OUT. THE RESULT WOULD BE ANOTHER ROUND OF WIDESPREAD SHOWERS AND THUNDERSTORMS SUNDAY INTO MONDAY...WITH RIDGING ALOFT BUILDING INTO THE REGION AND WARM AND DRY CONDITIONS RETURNING THEREAFTER. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...23
Hazardous weather outlook, Oct 8, 5:01 AM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 501 AM CDT WED OCT 8 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 501 AM CDT WED OCT 8 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS MORNING. DISCUSSION... A WARM FRONT WILL CONTINUE TO MOVE NORTHEAST ACROSS THE AREA THIS MORNING. SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF THE BOUNDARY WILL MOVE EAST NORTHEAST...ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THE MORNING HOURS. ONE OR TWO STORMS MAY BRIEFLY EXCEED SEVERE LIMITS...WITH LARGE HAIL AS THE MAIN RISK. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SATURDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... SHOWER AND THUNDERSTORM CHANCES WILL MARKEDLY INCREASE THURSDAY NIGHT ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AS INTERACTIONS BETWEEN HIGH LEVEL TROPICAL MOISTURE...AN APPROACHING SURFACE FRONT AND UPPER DISTURBANCE TAKE PLACE. LOCALLY HEAVY RAINFALL AMOUNTS WILL BE POSSIBLE...ESPECIALLY ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS FROM LATE THURSDAY INTO FRIDAY. THE POTENTIAL FOR HEAVY RAIN WILL SHIFT FURTHER SOUTH AND EAST LATER ON FRIDAY AND FRIDAY NIGHT AS THE SURFACE FRONT MOVES SOUTHEAST. BEHIND THE BOUNDARY...COOLER WEATHER IS EXPECTED THIS UPCOMING WEEKEND. RAIN CHANCES MAY LINGER THROUGH THE WEEKEND...WITH ANOTHER ROUND OF WIDESPREAD RAINFALL POSSIBLE SUNDAY NIGHT INTO MONDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Oct 8, 6:15 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
615 AM CDT WED OCT 8 2014
ARZ019-020-081145-
CRAWFORD AR-FRANKLIN AR-
615 AM CDT WED OCT 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
CENTRAL CRAWFORD
IN WEST CENTRAL ARKANSAS
CENTRAL FRANKLIN
AT 615 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
MOUNTAINBURG...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PLEASANT HILL...PINEY...MULBERRY...
MEG...CECIL...TONEY...LONELM...CRAVENS...JETHRO...MOUNTAINBURG AND
DYER.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3562 9382 3540 9388 3552 9424 3565 9422
TIME...MOT...LOC 1115Z 280DEG 19KT 3557 9416Special weather statement, Oct 8, 6:26 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
626 AM CDT WED OCT 8 2014
ARZ011-020-081200-
FRANKLIN AR-MADISON AR-
626 AM CDT WED OCT 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 AM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
NORTHEASTERN FRANKLIN
IN NORTHWEST ARKANSAS
SOUTHERN MADISON
AT 627 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
DUTTON...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PETTIGREW AND DUTTON.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3576 9352 3576 9369 3567 9369 3567 9370
3574 9381 3575 9381 3584 9371 3578 9351
3577 9351
TIME...MOT...LOC 1127Z 304DEG 14KT 3577 9370Special weather statement, Oct 8, 6:37 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
637 AM CDT WED OCT 8 2014
ARZ019-029-081200-
CRAWFORD AR-SEBASTIAN AR-
637 AM CDT WED OCT 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHERN CRAWFORD
IN WEST CENTRAL ARKANSAS
NORTHEASTERN SEBASTIAN
AT 637 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER KIBLER...
MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...CONCORD...URSULA...ALMA AND KIBLER.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3544 9408 3528 9409 3542 9428 3549 9425
TIME...MOT...LOC 1137Z 291DEG 13KT 3543 9422Local storm report, Oct 8, 6:50 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
650 AM CDT WED OCT 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 AM HAIL 3 NW MULBERRY 35.53N 94.09W
10/08/2014 E1.50 INCH CRAWFORD AR TRAINED SPOTTER
AT MILE MARKER 21 ON HWY 40 NORTHWEST OF MULBERRY.
&&
AEJLocal storm report, Oct 8, 6:59 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
659 AM CDT WED OCT 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM HAIL LOWELL 36.26N 94.13W
10/08/2014 E1.00 INCH BENTON AR PUBLIC
&&
AEJSpecial weather statement, Oct 8, 7:00 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
700 AM CDT WED OCT 8 2014
ARZ010-081230-
WASHINGTON AR-
700 AM CDT WED OCT 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
WESTERN WASHINGTON
AT 700 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
SUMMERS...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...WALNUT GROVE...LINCOLN...PRAIRIE GROVE...
HOGEYE...CLYDE...CANEHILL...SUMMERS...RHEA...VINEY GROVE AND PRAIRIE
GROVE BATTLEFIELD STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3587 9451 3600 9454 3601 9453 3607 9428
3585 9418
TIME...MOT...LOC 1200Z 261DEG 19KT 3595 9449The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 5:13 AM CDT | Severe Thunderstorm Warning | TSA | Crawford | 47 min |
| Oct 8, 5:21 AM CDT | Special Weather Statement | TSA | Madison | 24 min |
| Oct 8, 6:15 AM CDT | Special Weather Statement | TSA | Franklin | 30 min |
| Oct 8, 6:22 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin | 38 min |
| Oct 8, 6:26 AM CDT | Special Weather Statement | TSA | Johnson | 34 min |
| Oct 8, 6:37 AM CDT | Special Weather Statement | TSA | Crawford | 23 min |
| Oct 8, 6:56 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin | 49 min |
| Oct 8, 7:00 AM CDT | Special Weather Statement | TSA | Washington | 30 min |
| Oct 8, 7:15 AM CDT | Severe Thunderstorm Warning | TSA | Franklin | 45 min |
| Oct 8, 7:31 AM CDT | Severe Thunderstorm Warning | TSA | Franklin | 44 min |
| Oct 8, 7:51 AM CDT | Special Weather Statement | TSA | Carroll | 24 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.